Reytaz + Truvada?
Jan 19, 2009
Greetings from Poland. I have been on reyataz bosted with ritonavir plus kivexa for last two years. The treatment is very successful for me. My doctor however wants me to replace kivexa with truvada due to possible heart related side effects of abacavir. If I understand correctly, tenofovir interacts with reyataz decreasing its level in blood. My question: is it OK to take 300mg of reyataz boosted with 100mg of ritonavir together with truvada? Many thanks, Ralf
Response from Dr. Young
Hello Ralf and thank you for your post and questions from Poland.
That said, know that in my opinion, the data on that would link abacavir to heart disease risk is circumstantial and not complete enough to prove a causality. Indeed, one of the two large studies that suggest this association only really makes the case when the patient has 5 or more cardiac risk factors (meaning that there may be little or no risk among persons with lesser numbers of risk factors). Furthermore, there are other prospective, randomized studies with thousands of patients in total that suggest that the opposite effect (namely that there isn't an association) might be true.
What to do? If you don't have overt heart disease risk, then there's no need to rush to a decision. If you're tolerating Epzicom very well (as most patients do) or if you're at some risk of kidney disease (the uncommon, but known characteristic toxicity of Truvada), then I would certainly recommend making sure that your other heart risks (smoking, blood pressure, diabetes) are well controlled and stay the course.
I hope this helps,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Rimming Worried I Have HIV
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Pain In Urethra After Fisting Worried I Have
- Tingling In Fingers After Fingering Worried I Have HIV
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.